MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Codes Difficult to Insert (1316); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 14f amplatzer torqvue 45x45 delivery sheath was selected for procedure.It was noted during procedure that there was difficulty trying to insert the delivery sheath in the groin over a non-abbott guidewire.The decision was made to attempt to dilate the groin with a non-abbott device.Thereafter, it was noted that the delivery sheath had a split dilator tip.The decision was made to use a new 14f amplatzer torqvue 45x45 delivery sheath to complete the procedure.There were no adverse patient consequences reported.The cause of the split dilator tip attributed to advancing the delivery sheath over the non-abbott guidewire prior to performing a pre-dilatation.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
It was reported that during the procedure there was difficulty inserting the device into the patient and delivery system had a split dilator tip.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.Based on the investigation findings, the issue appears to be related to a potential product quality issue; therefore, an exception was initiated to further investigate this complaint.The primary root cause was related to the potential for the raw material to not homogeneously blend during the melt processing.This potential cause relating to the material characteristics of this material is the root cause of both the noted cracking and tearing.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22541832
Report Number2135147-2025-03919
Device Sequence Number7013963
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)271231(10)10676225
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number10676225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale